MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570610
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The wallflex biliary stent has not been received for analysis.Upon receipt and completion of the device analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a wallflex biliary rx uncovered stent was to be implanted in the bile duct to treat a 3.5cm biliary obstruction during a stent placement procedure performed on (b)(6) 2022.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the wallflex biliary stent deployed prematurely and 2/3 of the stent was still inside the scope.The wallflex biliary stent was removed together within the scope and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on june 22, 2022 that a wallflex biliary rx uncovered stent was to be implanted in the bile duct to treat a 3.5cm biliary obstruction during a stent placement procedure performed on (b)(6) 2022.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the wallflex biliary stent deployed prematurely and 2/3 of the stent was still inside the scope.The wallflex biliary stent was removed together within the scope and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a150103 captures the reportable event of wallflex biliary stent deployed prematurely.Block h10: the wallflex biliary delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the outer clear sheath was accordioned near the tip.No other issues were noted to the delivery system.The damage observed to the delivery system was most likely due to procedural factors.It may be that the lesion characteristics, handling of the device, the technique used by the user, and/or normal procedural difficulties encountered during the procedure, limited the performance of the device, and contributed to outer sheath accordioned.However, the reported event of stent prematurely deployed could not be confirmed.This problem occurred during the procedure, and it is not possible to replicate in the laboratory of analysis.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15018064
Report Number3005099803-2022-03817
Device Sequence Number6753332
Product Code FGE
UDI-Device Identifier08714729759256
UDI-Public08714729759256
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberM00570610
Device Catalogue Number7061
Device Lot Number0027661760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight60 KG